Weight Loss Medication Not Working

5 Replies Updated



Conversation Starter

Mitzi Says:
via mobile

I’ve been on phentermine 37.5 mg capsule & it not working at all. I was on it once before when my doctor put me on hormone replacement. I gained weight & it worked fine. I’m usually 5’6” & 120lbs. I have a painful back injury & neuroscopic surgery, epidural injections, etc. But nothing has helped my chronic pain. Anyhow, this time a doctor put me on Gabapentin & I gained 20 lbs in 2 months.

YIKES! I’ve been on some kind of pain medication since 2001. I’ve done everything the doctors asked including keeping my weight down. Until this one doctor prescribed Gapapentin & all it did was make me fogbrained & gain weight. Now I’m trapped inside this body w/20 extra lbs & now my back & neck hurts more than ever. My primary doctor put me on Phentermine & I finally got to 37.5 mg. But it not working at all. I’m so very depressed. I really don’t know what to do.

TRAPPED!



Showing Replies 1 - 5 of 5 RSS Feed


Page of 1     Sorted By:
1
Mitzi Says:
via mobile

You asked me for more details. I still haven’t lost any weight on phentermine 37.5 mg. I’ve asked my Primary Care Doctor to start weaning me off it. I live in Long Beach, California.
On my own I’ve started a higher protein & higher fiber diet. I found a meal replacement powder called,”SKINNY GUT Ultimate Shake”. It’s gluten
free & plant based. It has 20 grams of organic, grain-free protein & 10 grams probiotic organic
fiber. It’s 130 calories & 30 calories mixed with my silk almond milk 30. So 160 calories a shake.
I have that twice a day. I eat gluten-free bread or a gluten-free pancake with peanut butter. I also
eat strawberries, watermelon & sometimes salads. I found a gluten free low calorie dressing.
I have Interstitial Cystitis & IBS along with my chronic back pain. So I don’t get as much exercise as I should. Some days are better than others pain wise.
I’d appreciate any suggestions you have. What would be a good calorie count for me to lose weight?
Thanks!
Mitz

REPLYSHAREREPORT
Was this helpful?     0     0  
2
VerFree Says:

Are you still taking the Gabapentin? What other medications are you on?

There are some that can contribute to weight gain, and you may not lose it, as long as you are still taking them. My husband recently experienced this with a medication he was taking for anxiety, he is tapering off of it, now.

Additionally, if you are post menopausal, then your body's hormones may also be causing the weight to be hard to lose, unfortunately, aging and gaining weight is something we ladies have to deal with.

REPLYSHAREREPORT
Was this helpful?     0     0  
3
Mitzi Says:
via mobile

Re: VerFree (# 2)

No I’m not taking taking Gabapentin anymore I stopped many months. But I heard just because you stop taking it the weight does not just drop off.
However, I’m now on a High protein, high fiber, gluten-free,no sugar, low calorie, anti-inflammatory diet. I also take prebiotics & probiotics. I make sure I take a good mult- vitamin, B-complex, D3, B13 &
18mg of Iron.
I’ve lost 8lbs & I’m feeling a lot better. I have regular daily routine. I drink a Skinny Leaky Gut
Shake with Silk Almond Milk twice a day. A gluten-free pancake mixed with protein-fiber powder & peanut butter twice a day. So far so good.
Thanks for you reply & your concern. I appreciate
it very much.
Mitzi

REPLYSHAREREPORT
Was this helpful?     0     0  
4
Julie Says:
via mobile

Re: Mitzi (# 3)

I have been on gabapentin for about 6 yrs. now. I have not experienced any weight gain. I take 600mg 3x a day for Trigeminal neuralgia.

REPLYSHAREREPORT
Was this helpful?     0     0  
5
Tim Says:

gaba CAN make u put on weight

Try a pain doc in your area, rather than primary

REPLYSHAREREPORT
Was this helpful?     0     0  


Viewing page 1 of 1     Reply


More Discussions:

Dibetic medication weightloss
Mom told me there is a new medication for Diabetes that will cause weightloss. Metformin did help me lose 50 pounds but ... 1 reply
confusion and memory loss not due to medication
I'm 37 years old. For the better part of my adult years I have experienced memory loss. I get confused as to where I... 1 reply
Weight gain medication
My body looks so slim n thin..... and other people have told me I'm too slim n thin..... so I want to become a bit f... 43 replies
Medication for losing weight
A professor from the North has prescribed Duromine, Glucophage 1000mg 2x per day and Toplep to lose weight. What do you ...
Weight lose and possible Medication Reduction needed? Venlaxine and Lamotrigine
I am 24 years old, after severe depression/mania/psychosis from age 12-20 I tried many Antidepressants/mood stabilizers/... 1 reply
Gain weight with thyroid medication
I have been on 50 mcg of levothyroxine for 5 months and I have gained 15 pounds. My doctor tells me that it should be th... 68 replies
Medication interactions and rapid weight gain
I am gaining weight at an alarming rate. 1kg per month. On meds for stress, restless legs, spondilytus and sporatic arth...
Weight gain and I am ready to stop medication
Aspavor 40mg made me gain weight. I have not changed my diet. I am unhappy. Major unhappy!! I will stop taking the tabs ... 1 reply
Can any of my medications cause weight gain as a side effect
I want to know if 10mg of Urbanol + 150mg of Epitc + 500mg of Dopaquel + 100mg Prozac can cause weight gain? ## Yes I wi... 2 replies
Is there a prescription medication to Help You Gain Weight
I am 35 lbs underweight and have been trying everything there is to gain weight, including drinking Boost with extra pro... 1 reply


Post a Reply

No registration needed.
Simply fill out the form below.

 *

 *


 Optional, stays hidden.
Get notified when a reply is posted here.




4) Text Verification: *
Prevents SPAM.

Click here to show the question



This form will be submitted securely


TRUSTe

Discussion Thread Guidelines: Any participation in the discussion threads signifies your agreement with the Terms of Use and Privacy Policy. (1) Act civilized and be respectful towards others. No profanity, vulgarity or lewd / suggestive content is allowed. (2) Posts encouraging, facilitating, or seeking advice about the abuse of medications or other substances are prohibited. (3) Personal contact information (such as telephone numbers, email addresses, etc) is not allowed to appear on our discussion threads. (4) We do not allow our forums to be used for buying, selling, trading, or for the promotion of a product or service. (5) Posting external links to other web sites is not allowed without our prior approval. (6) We reserve the right to edit or remove content which we find objectionable to the community at our sole discretion.


Note: All times displayed are GMT - 7.

This information has been independently compiled and is for informational purposes only. It is not intended to be a substitute for medical advice from a qualified healthcare professional; nor is it intended to diagnose, treat, cure or prevent any disease. For more details please see the Medical Disclaimer. This page was last updated on 26 August 2019.

We are committed to your privacy.

Copyright © 2005-2019 All Rights Reserved. MedsChat® is a registered trademark of Limelight Innovations L.L.C. 9888 W Belleview Ave #5000, Denver, CO, 80123, USA